Alert archive / Oklahoma / Special Weather Statements in 2015
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 18, 2015, 10:21 PM CDT for Osage County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2015, 10:21 PM CDT (03:21 UTC)
- Expired
- Aug 18, 2015, 10:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
County Osage County, OK
The radar
The Tulsa radar (KINX), 95 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1871 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1662 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
436 WWUS84 KTSA 190321 SPSTSA SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1021 PM CDT TUE AUG 18 2015 OKZ054-190345- OSAGE OK- 1021 PM CDT TUE AUG 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE COUNTY UNTIL 1045 PM CDT... AT 1020 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF FAIRFAX...MOVING SOUTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PAWHUSKA...HOMINY...FAIRFAX...WYNONA...TALLANT...PERSHING AND NELAGONEY. LAT...LON 3656 9674 3672 9664 3662 9615 3633 9632 TIME...MOT...LOC 0320Z 296DEG 28KT 3661 9661 $$ LACY
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 18, 9:31 PM CDT, 50 minutes earlier.
Area forecast discussion, Aug 18, 9:31 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 931 PM CDT TUE AUG 18 2015 ...UPDATE... .DISCUSSION... A LOW PRESSURE SYSTEM CONTINUED TO PUSH NORTHEAST ACROSS THE NORTHERN PLAINS THIS EVENING...WITH A TRAILING COLD FRONT MOVING SOUTHEAST FROM WESTERN OKLAHOMA THROUGH EASTERN KANSAS AND WESTERN MISSOURI INTO IOWA AND MINNESOTA. ALONG AND AHEAD OF THE COLD FRONT...WIDESPREAD SHOWERS AND THUNDERSTORMS WERE ONGOING ACROSS THE OKLAHOMA TEXAS PANHANDLES AND ALSO ALONG AND NORTH OF A LINE FROM PAWNEE OKLAHOMA IN NORTHEAST OKLAHOMA TO NEOSHO IN SOUTHWESTERN MISSOURI. LATEST TRENDS HAVE BEEN TO LESSEN THE OVERALL SEVERE THREAT WHILE BECOMING MORE OF A HEAVY RAIN THREAT AS THE CAP STRENGTHENS AND PRECIPTABLE WATER AMOUNTS HOLD NEAR 1.75 INCHES. IF TRENDS CONTINUE...THE CURRENT SEVERE WATCH FOR PARTS OF NORTHEAST OKLAHOMA SHOULD BE ALLOWED TO EXPIRE AT 10PM. OVERNIGHT TONIGHT...THE COLD FRONT WILL CONTINUE TO PUSH ACROSS EASTERN OKLAHOMA AND ALSO NORTHWEST ARKANSAS. LATEST SHORT TERM MODEL RUNS HAVE INDICATED THE PRECIP OVER THE PANHANDLES JOINING UP WITH THE ONGOING SHOWERS AND THUNDERSTORMS ALONG/NEAR THE FRONT AND SPREAD SOUTHWARD ACROSS THE CWA WITH THE MOVEMENT OF THE FRONT TONIGHT. ADDITIONAL RAINFALL AMOUNTS UP TOWARD 1 INCH...WITH LOCALLY HIGHER AMOUNTS ARE ANTICIPATED...MAINLY NORTH OF INTERSTATE 40. THESE CONDITIONS COULD CREATE FLASH FLOODING CONDITIONS...ESPECIALLY ON TOP OF RAINFALL THAT HAS ALREADY FALLEN THIS EVENING. THE GREATEST PRECIP POTENTIAL DURING THE NIGHT SHOULD BE MAINLY NORTH OF A LINE FROM MCALESTER TO OZARK ARKANSAS LINE...WITH THE GREATER CHANCES SHIFTING SOUTH AND EAST DURING THE DAY WEDNESDAY. ALSO BEHIND THE COLD FRONT...NORTHERLY WINDS AND A MUCH COOLER AIRMASS WILL BEGIN TO FILTER INTO THE REGION. LOWS TEMPS WEDNESDAY MORNING ARE EXPECTED TO GET INTO THE 60S ACROSS MUCH OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS TO THE LOW/MID 70S FOR LOCATIONS SOUTH OF INTERSTATE 40. THUS...FOR THE EVENING UPDATE...WILL ADJUST HOURLY POPS/WX AND QPF BASED ON THE MENTIONED ABOVE/CURRENT TRENDS AND TO ADD MINOR TWEAKS TO TEMPS/WIND GRIDS FOR TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... TUL 64 70 55 82 / 80 80 10 0 FSM 73 79 60 80 / 60 80 40 10 MLC 70 74 60 80 / 60 80 30 10 BVO 61 71 51 82 / 80 70 10 0 FYV 67 70 53 77 / 80 80 30 10 BYV 66 68 54 77 / 80 80 30 0 MKO 65 70 56 78 / 80 80 20 10 MIO 61 69 53 82 / 80 80 10 0 F10 66 71 57 80 / 70 80 20 10 HHW 76 82 63 80 / 30 80 60 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...20
Hazardous weather outlook, Aug 18, 9:45 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 945 PM CDT TUE AUG 18 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191015- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 945 PM CDT TUE AUG 18 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... WIDESPREAD SHOWERS AND THUNDERSTORMS CONTINUED TO MOVE ACROSS MUCH OF NORTHEAST OKLAHOMA AND INTO FAR NORTHWEST ARKANSAS LATE THIS EVENING AS A COLD FRONT BEGAN TO MOVE INTO THE REGION. THESE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD SOUTHWARD ACROSS THE REGION OVERNIGHT TONIGHT WITH THE MOVEMENT OF THE COLD FRONT. GREATER PRECIPITATION CHANCES LOOK TO BE MAINLY NORTH OF A LINE FROM MCALESTER OKLAHOMA TO OZARK ARKANSAS. INSTABILITY CONTINUES TO WEAKEN LATE THIS EVENING...ALLOWING FOR SEVERE WEATHER POTENTIAL TO LESSEN. AN ISOLATED SEVERE POTENTIAL WILL REMAIN POSSIBLE OVER THE NEXT FEW HOURS...THOUGH THE GREATER THREAT DURING THE NIGHT WILL BE HEAVY RAINFALL AND POTENTIAL FLASH FLOOD CONDITIONS. ADDITIONAL RAINFALL UP TOWARD ONE INCH WILL BE POSSIBLE...MAINLY NORTH OF INTERSTATE 40. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED BUT NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. THURSDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE ONGOING ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WEDNESDAY MORNING AS THE COLD FRONT CONTINUES TO PUSH SOUTHWARD THROUGH THE REGION. A LIMITED SEVERE WEATHER POTENTIAL ALONG WITH A HEAVY RAIN POTENTIAL LOOKS TO BE POSSIBLE ALONG AND AHEAD OF THE FRONT ACROSS SOUTHEAST OKLAHOMA INTO THE AFTERNOON HOURS BEFORE THE FRONT PUSHES SOUTH OF THE RED RIVER. THUNDERSTORM CHANCES WILL REMAIN POSSIBLE THURSDAY AND FRIDAY ACROSS THE REGION AS THE FRONTAL BOUNDARY IS FORECAST TO RETREAT BACK NORTHWARD THROUGH THE REGION. ANOTHER UPPER LEVEL DISTURBANCE AND FRONTAL BOUNDARY LOOK TO MOVE INTO AND ACROSS THE PLAINS DURING THE WEEKEND...WITH THUNDERSTORM CHANCES CONTINUING FOR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH SUNDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 18, 5:55 PM CDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
555 PM CDT TUE AUG 18 2015
OKZ054-182330-
OSAGE OK-
555 PM CDT TUE AUG 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE COUNTY UNTIL
630 PM CDT...
AT 554 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF
SHIDLER TO 4 MILES SOUTH OF PONCA CITY...AND MOVING NORTHEAST AT 25
MPH.
NICKEL SIZE HAIL AND WINDS UP TOWARD 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SHIDLER...BURBANK...ELGIN...GRAINOLA...FORAKER...PEARSONIA...SOUTHERN
KAW LAKE...WEBB CITY AND APPERSON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHEASTERN OKLAHOMA.
LAT...LON 3700 9610 3658 9676 3658 9689 3660 9692
3658 9698 3659 9706 3660 9704 3669 9706
3670 9703 3668 9694 3675 9689 3674 9683
3677 9682 3678 9675 3700 9674
TIME...MOT...LOC 2254Z 244DEG 21KT 3684 9670 3665 9710Special weather statement, Aug 18, 6:29 PM CDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
629 PM CDT TUE AUG 18 2015
OKZ054-190015-
OSAGE OK-
629 PM CDT TUE AUG 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE COUNTY UNTIL
715 PM CDT...
AT 629 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FORAKER TO 4 MILES
EAST OF PONCA CITY...AND MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SHIDLER...BURBANK...ELGIN...GRAINOLA...FORAKER...PEARSONIA...SOUTHERN
KAW LAKE...WEBB CITY AND APPERSON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHEASTERN OKLAHOMA.
LAT...LON 3700 9611 3657 9677 3657 9689 3660 9692
3658 9698 3659 9706 3660 9704 3669 9706
3670 9703 3668 9694 3675 9689 3674 9683
3677 9682 3678 9675 3700 9674
TIME...MOT...LOC 2329Z 256DEG 19KT 3687 9653 3670 9699Special weather statement, Aug 18, 7:09 PM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
709 PM CDT TUE AUG 18 2015
ARZ029-190045-
SEBASTIAN AR-
709 PM CDT TUE AUG 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEBASTIAN COUNTY
UNTIL 745 PM CDT...
AT 708 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BONANZA...MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FORT SMITH...GREENWOOD...BARLING...HACKETT...BONANZA...JENNY LIND AND
RYE HILL.
LAT...LON 3519 9443 3522 9444 3529 9444 3539 9436
3523 9422
TIME...MOT...LOC 0008Z 238DEG 16KT 3523 9441Special weather statement, Aug 18, 7:30 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
730 PM CDT TUE AUG 18 2015
OKZ054-059-190115-
PAWNEE OK-OSAGE OK-
730 PM CDT TUE AUG 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PAWNEE AND WEST
CENTRAL OSAGE COUNTIES UNTIL 815 PM CDT...
AT 729 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3
MILES SOUTHEAST OF MARLAND...MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RALSTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHEASTERN OKLAHOMA.
LAT...LON 3669 9700 3664 9697 3666 9673 3645 9671
3644 9703 3651 9703 3651 9701 3653 9698
3653 9696 3655 9692 3655 9690 3658 9689
3660 9692 3658 9698 3659 9705 3660 9704
3668 9706
TIME...MOT...LOC 0029Z 270DEG 25KT 3654 9711Special weather statement, Aug 18, 7:47 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
747 PM CDT TUE AUG 18 2015
OKZ054-190130-
OSAGE OK-
747 PM CDT TUE AUG 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE COUNTY UNTIL 830 PM
CDT...
AT 746 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3
MILES SOUTHEAST OF BURBANK...MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PAWHUSKA...FAIRFAX AND BURBANK.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHEASTERN OKLAHOMA.
LAT...LON 3665 9674 3665 9684 3671 9685 3675 9634
3653 9636 3652 9672
TIME...MOT...LOC 0046Z 275DEG 22KT 3666 9669Special weather statement, Aug 18, 10:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1021 PM CDT TUE AUG 18 2015 OKZ054-190345- OSAGE OK- 1021 PM CDT TUE AUG 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE COUNTY UNTIL 1045 PM CDT... AT 1020 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF FAIRFAX...MOVING SOUTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PAWHUSKA...HOMINY...FAIRFAX...WYNONA...TALLANT...PERSHING AND NELAGONEY. LAT...LON 3656 9674 3672 9664 3662 9615 3633 9632 TIME...MOT...LOC 0320Z 296DEG 28KT 3661 9661 LACY
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:11 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 34 min |
| Aug 18, 7:30 PM CDT | Special Weather Statement | TSA | Pawnee | 45 min |
| Aug 18, 7:43 PM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 3 hr |
| Aug 18, 7:47 PM CDT | Special Weather Statement | TSA | Osage | 43 min |
| Aug 19, 2:13 AM CDT | Special Weather Statement | TSA | Tulsa | 47 min |
| Aug 19, 3:34 AM CDT | Areal Flood Advisory | TSA | Craig, Creek, Delaware, Mayes, Nowata, Osage and 6 more | 3 hr |
| Aug 19, 5:55 AM CDT | Areal Flood Advisory | TSA | Adair, Delaware, Haskell, McIntosh, Pittsburg, Sequoyah | 3 hr |
| Aug 19, 6:43 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, Pittsburg, Sequoyah | 3 hr |
| Aug 18, 7:09 PM CDT | Special Weather Statement | TSA | Sebastian | 36 min |
Nearby
Special Weather Statements in Oklahoma, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.